Aa
A
A
Close
Avatar universal
Do you experience tingling or numbness, especially when having an SVT, POTS attack ?
Hi All,

I'm a 36 year old female. This is my first post because I just found this community. What a God sent. First, I have no one to talk to about my symptoms and people, doctors and family tend to brush me off. So, thank you all for postings. I finally feel like I belong somewhere. Smiles...

My SVT, POTS started around 2005 to 2007 with minor symptoms and a few hospital visits but my heart would always go back to normal. I was just told you're having a panic attack. Well, my symptoms became ongoing and now daily since 2008. Seems like it was also triggered into full time episodes after I started taking ADD stimulant   medications??? Not using anymore since 2008. I was also diagnosed with PCOS at the same time which I call my issues the "Twin Evils!"

Like you all, I have certain things that trigger my symptoms. I have to take a beta blocker twice a day, about every 10 hours to prevent myself into going into a attack. I feel it coming on, even just resting on my bed (which I do a lot of these days) my heart will start racing to the point where I feel it beating out of my chest. I wouldn't wish what we have on my worst enemy and managing this overwhelming.

I would like to share after trying several beta blockers that made me dog tired (especially Atenolol) I discovered Bystolic. I can't live without this drug. I take 5mg, twice a day. This a newer drug, no generic. My body usually breaks a medicines code and stops working but it hasn't been able to break the code on this for over 3 years. I no longer feel tired and it calms my attacks within 20 minutes. I don't have attacks most days if I take it on time and sometimes I take a extra one when I'm stressed out. Also, for those of you who don't have insurance they will offer full patience assistance. I was approved and I received a 3 month supply. Saved me a ton of money because it's very expensive without insurance. Tip.. I also empty my medicine out in the open for it to receive air. For some reason it works better being exposed to the air for a few weeks. Sounds crazy but trust me it works and no I don't want to be on any drug forever.

My question today is do any of you experience tingling in your hands, face, arms and legs? I am under doctor's care and at this moment I have no heart blockage. I feel sometimes like my body is two different pieces put together, especially if I get an attack or stressed. I've been to the hospital many times and I'm not having a heart attack. The only thing that has subsided these symptoms is taking Crestor, a statin drug. Thanks for any response::)) Please keep posting tips on how you manage this illness.



Sunnybird76
Cancel
6 Answers
Page 1 of 1
1423357 tn?1414258965
I had SVT nearly all of my life, and never felt any numbness or tingling in the extremities during an episode.  So I can't offer anything there.

It's good that you know you're not having a panic attack, because many SVT sufferers get mislabeled that way.  Stick to your guns.  Observe and note the symptoms when you have an episode.  Write down your heart rate, how it started, how it ended, and other feelings felt.  For most of us, when our hearts are in NSR, an EKG will show nothing.  Present these symptoms to your physician.

Finally, air (oxygen) and humidity will adversely affect any drug, and I would advise against leaving them out the way you describe.  It sounds like what's happening  is the compounds in your Bystolic are being altered in some way.  I'm not a chemist, but I imagine it would lose its potency.  This is the prime reason that you see more and more pills supplied in individual push-out bubble packs. Each pill is hermetically sealed until used to prevent exposure to air.  Ask your physicial.  I suspect he will offer similar advice.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1756321 tn?1377771734
In some cases, SVT is asymptomatic (no symptoms). When the heartbeats cross the rate of 150 to 270 bpm, certain signs such as chest pain, pounding heart, dizziness, shortness of breath, difficulty in breathing, numbness and tingling sensations in various body parts show up. In severe cases, loss of consciousness.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks Tom. I never thought about my medication somehow being less effective. I just don't want to tired anymore and go through the hassle and being scared to try new meds. What medication are you using? Thanks

Sunny
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1423357 tn?1414258965
I continue to take metoprolol even after my ablation. My physician feels it's good for my BP, and helps survivability in the event of a heart attack. I'm on 75mg./day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was pleased when I saw your post as I too suffer with numbness with my SVT's.
I had a minor heart attack before Xmas and then the SVT's started developing at an alarming rate shorI was pleased when I saw your post as I too suffer with numbness with my SVT's.
I had a minor heart attack before Xmas and then the SVT's started developing at an alarming rate shortly after.
I was eventually put Tildiem (as I can't take beta blockers) these tablets were working initially, but now the SVT'S are breaking through them.
I have been suffering from numbness in my neck face shoulder and arms, but also finger & toes.
I also noticed when my passport photo was taken recently that my face appeared kinda flat and lopsided like I'd had a stroke.
I'm constantly exhausted and breathless which they keep saying is nothing to do with my heart??? and keep being told ir must be my asthma even though my chest is clear.
It's not nice you having these symptoms but I feel good knowing I'm not crazy or a hypochondriac.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was pleased when I saw your post as I too suffer with numbness with my SVT's.
I had a minor heart attack before Xmas and then the SVT's started developing at an alarming rate shortly after.
I was eventually put Tildiem (as I can't take beta blockers) these tablets were working initially, but now the SVT'S are breaking through them.
I have been suffering from numbness in my neck face shoulder and arms, but also finger & toes.
I also noticed when my passport photo was taken recently that my face appeared kinda flat and lopsided like I'd had a stroke.
I'm constantly exhausted and breathless which they keep saying is nothing to do with my heart??? and keep being told ir must be my asthma even though my chest is clear.
It's not nice you having these symptoms but I feel good knowing I'm not crazy or a hypochondriac.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
Recent Activity
1236893 tn?1408490528
Blank
Avatar universal
Blank
von123678 VonAdd Comment
6 hrs ago
506791 tn?1439846583
Blank
Piparskeggr uploaded a new photo
6 hrs ago
Heart Rhythm Community Resources